Alert archive / Oklahoma / Tornado Warnings in 1995
Tornado Warning 59, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 26, 1995, 6:19 PM CDT for Custer County, Oklahoma. It was in force for 41 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 26, 1995, 6:19 PM CDT (23:19 UTC)
- Expired
- May 26, 1995, 7:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Custer County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 262320
TOROKC
OKC039-149-270000-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
619 PM CDT FRI MAY 26 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 700 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN NORTHWESTERN OKLAHOMA
CUSTER
IN SOUTHWESTERN OKLAHOMA
NORTHWESTERN WASHITA
INCLUDING THE FOLLOWING LOCATIONS
ALFALFA...BESSIE...BUTLER...CANUTE...FOSS...FOSS RESEVIOR
AND STAFFORD
AT 619 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO NEAR
CANUTE. PERSONS IN CANUTE... ALFALFA... AND FOSS SHOULD TAKE COVER.
THE TORNADO WAS MOVING NORTHEAST AT 25 MPH.
TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE. OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR. USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY. AVOID WINDOWS. ABANDON MOBPILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.
A TORNADO WATCH REMAINS IN EFFECT FOR NORTHWESTERN OKLAHOMA
UNTIL 1000PM CDT.
LAT...LON 3535 9898 3534 9939 3564 9936 3575 9897
CSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 26, 3:46 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 26, 3:46 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 340 PM CDT FRI MAY 26 1995 INTERESTING WX SCENARIO WL OCCUR OVR NXT 24-36 HRS OVR FA. AS OF 19Z...HAVE STG STORMS DEVELOPING OVR EXTREME WRN PART OF N TX...MAINLY OVR KNOX AND FOARD COUNTIES. MID 60-LOW 70 DWPTS AND ADDED DESTABILIZATION DUE TO DAYTIME HEATING OVR WRN N TX SHOULD KEEP STORMS MOVG ACRS FA. WL KEEP FFA GOING OVR PREV DESIGNATED AREAS TNGT SINCE IT APPRS FA WL GET A COUPLE MORE ROUNDS OF PRECIP. THE FIRST STMS WL MOV THRU THIS AFTN/ERLY EVENING AS S/W FM W TX MOVS OVR AREA...AND THE SECOND AREA WL MOVE IN LATER TONIGHT WHEN MAIN UPR TROF AND DRYLINE MOV TWD AREA. ETA ISETROPIC ANALYSIS SHOWS CONTINUED UVM THRU 12Z SAT OVR MUCH OF FA...WHILE REG SNDGS SHOW PWS IN EXCESS OF ONE INCH. FFG VALUES ALSO REMAIN LOW...WITH MANY COUNTIES BLO 2.0 INCHES FOR 3-HR RNFL. NGM/ETA SHOW SLIGHTLY SLOWER MOVEMENT OF SYSTEM THAN AVN THRU 48 HRS. WITH MAX H3 WINDS STILL ON WEST SIDE OF UPR TROF...WL TREND TWD SLOWER MOVMT. ALL MODELS SHOW DRYSLOT/SUBSIDENCE BEHIND TROF...SO WL BEGIN CLEARING SAT AFTN FM SW TO NE BY SUN 12Z. EXTND PD RETURNS TEMPS BACK TO NEAR NORMAL THRU WED...WITH NXT SYSTM TO MOV IN AFT 00Z THU. A FEW WK S/WS ARE SHOWN THRU EXTND...BUT LUKS TOO DRY TO ADD PRECIP TO FIRST 2 DAYS OF EXTND ATTM. WL BRING SLG CHC POPS INTO WEST ON WED...WITH GRAD WRMG TRND. WL PROB KEEP DIURNAL TEMP RANGE LOWER THAN MOS ERN ZNS ON SAT. OTHERWISE MOS LUKS OK. FCST ID=17/MMT FIRST GUESS NUMBERS HBR 66 81 56 85 / 70 30 10 0 OKC 64 77 59 80 / 60 50 20 10 SPS 68 82 60 86 / 70 30 10 10 GAG 60 80 53 82 / 50 20 10 5 PNC 65 77 59 80 / 60 50 20 10 DUA 69 80 63 82 / 50 40 30 10 .OKC...FFA TNGT...OKZ014-016>048-050>052. .TX...FFA TNGT...TXZ083-089-090.
In the hours before
Special weather statement, May 26, 12:56 PM CDT, 5 hours 23 minutes before
OKZ004>053-TXZ083>090-262300- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1250 PM CDT FRI MAY 26 1995 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT OVER WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS. THE AREA IS GENERALLY WEST OF A LINE FROM ALVA OKLAHOMA TO HENRIETTA TEXAS. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT FOR THE REMAINING PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA EAST OF THE MODERATE RISK AREA. LARGE HAIL... DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE... ESPECIALLY IN THE MODERATE RISK AREA. THERE WILL ALSO BE A RISK OF FLASH FLOODING OVERNIGHT MAINLY ACROSS CENTRAL AND SOUTHERN OKLAHOMA AND THE WESTERN PART OF NORTH TEXAS. EARLY FRIDAY AFTERNOON... A SLOW MOVING WARM FRONT EXTENDED ACROSS SOUTHERN OKLAHOMA INTO NORTH TEXAS. NORTH OF THE WARM FRONT... A RELATIVELY SHALLOW LAYER OF COOL AIR REMAINED OVER MUCH OF CENTRAL AND SOUTHWEST OKLAHOMA. ABOVE THIS SHALLOW COOL AIRMASS SOUTH WINDS WERE BRINGING WARM... MOIST AIR NORTHWARD. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AS THE WARM MOIST AIR RIDES UP OVER THE SHALLOW COOL AIRMASS. ALTHOUGH THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAINFALL...SOME OF THESE THUNDERSTORMS COULD PRODUCE HAIL. STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE IN THE RED RIVER VALLEY BY LATE AFTERNOON AND EVENING WHERE THE AIRMASS WILL BE MORE UNSTABLE ALONG AND SOUTH OF THE WARM FRONT. THUNDERSTORMS WILL BECOME WIDESPREAD OVERNIGHT AS A STRONG UPPER LEVEL STORM SYSTEM OVER THE SOUTHWEST U.S. APPROACHES THE REGION. MEANWHILE... INCREASINGLY MOIST...UNSTABLE AIR WILL CONTINUE TO SPREAD NORTH ACROSS OKLAHOMA AS THE WARM FRONT LIFTS TO THE NORTH. ELEWHERE... A DRYLINE IS EXPECTED TO DEVELOP IN FAR WEST TEXAS LATE THIS AFTERNOON AND MOVE EAST. STRONG THUNDERSTORMS ARE ALSO EXPECTED ALONG AND AHEAD OF THE DRYLINE AS IT APPROACHES WESTERN OKLAHOMA OVERNIGHT. HEAVY RAINS ACROSS PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA... AS WELL AS THE WESTERN PART OF NORTH TEXAS DURING THE PAST TWO DAYS HAS LEFT THE GROUND SATURATED AND MANY CREEKS AND STREAMS FULL. A FLASH FLOOD WATCH WILL CONTINUE IN EFFECT THROUGH TONIGHT FOR THE AREA DUE TO THE LIKELIHOOD OF ADDITIONAL EXCESSIVE RAINFALL. SPOTTER GROUPS IN THE RISK AREA SHOULD STAY INFORMED ON THE LATEST WEATHER CONDITIONS AND FORECASTS AND BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. CS
Local storm report, May 26, 4:33 PM CDT, 1 hour 46 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 430 PM CDT FRI MAY 26 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1603 F 11 MILES SOUTH OF VERNON, TX NICKEL-SIZE HAIL 5/26/95 WILBARGER 1500 GILLILAND TX DIME-SIZE HAIL IN GILLILAND 5/26/95 KNOX BZ
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:29 PM CDT | Flash Flood Warning | OUN | Bryan | 3 hr |
| May 25, 11:23 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 52 min |
| May 26, 5:30 AM CDT | Flash Flood Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 3 hr |
| May 26, 5:30 AM CDT | Flash Flood Warning | OUN | Caddo | 3 hr |
| May 26, 7:18 AM CDT | Flash Flood Warning | OUN | Pottawatomie, Seminole | 3 hr |
| May 26, 7:18 AM CDT | Flash Flood Warning | OUN | Lincoln | 3 hr |
| May 26, 8:01 AM CDT | Flash Flood Warning | OUN | Cleveland, McClain, Oklahoma | 3 hr |
| May 26, 8:23 AM CDT | Flash Flood Warning | OUN | Caddo, Canadian, Grady | 3 hr |
| May 26, 5:56 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Washita | 64 min |
| May 26, 6:19 PM CDT | Tornado Warning | OUN | Washita | 31 min |
Nearby
Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.